MAUDE Adverse Event Report: BAXTER HEALTHCARE CORPORATION Novum IQ; Pump, infusion

BAXTER HEALTHCARE CORPORATION Novum IQ; Pump, infusion
Model Number 40800BAXUS
Medical Device Problem Codes Backflow (1064); Filling Problem (1233)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 06/29/2026
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a novum iq syringe pump underinfused fentanyl infusion and allowed iv fluids to back up into the medication syringes.The patient was receiving continuous infusions through a 4 french right internal jugular (rij) central line, including dextrose 5% in 0.9% sodium chloride at 18 ml/hour via large volume pump (lvp), fentanyl administered at 0.47 ml/hour, midazolam administered at 0.47 ml/hour, and precedex administered at 0.71 ml/hour.Fentanyl, midazolam and precedex were administered using three separate novum iq syringe pumps.During infusion verification in the electronic medical record, an error message was encountered stating, ¿unable to calculate volume.The volume calculator has detected a potential negative rate or volume and could not suggest a calculation.¿ staff attempted to determine the cause of the error but were unable to identify an explanation.The infusion pumps were subsequently manually cleared.Following clearance, the midazolam syringe pump displayed a negative volume value of -0.814 ml despite the infusion having run for approximately two hours.In addition, approximately three hours after initiation, the midazolam syringe reportedly still contained the original 30 ml volume.The fentanyl syringe pump did not display a negative value when cleared, and the recorded total volume appeared appropriate; however, the fentanyl syringe reportedly still contained the original 50 ml volume loaded at infusion initiation despite approximately three hours of therapy having elapsed.No alarms or malfunction indicators were reported from the pumps.During this period, the patient required increasing doses of sedative medication to maintain adequate sedation and comfort.A concern was identified that carrier iv fluids may have backflowed into the fentanyl and midazolam syringes, potentially diluting the medications and affecting delivery to the patient.In response, the syringe pumps were replaced and sequestered for evaluation.New fentanyl and midazolam syringes were prepared and initiated due to concerns regarding possible dilution from iv fluid backflow.Additionally, the carrier fluid was changed from dextrose 5% in 0.9% sodium chloride administered at 18 ml/hour to a normal saline carrier administered at 3 ml/hour.Following these interventions, the patient was reportedly significantly more sedated within approximately two hours.By the end of the shift, total infusion volumes were consistent with expected calculations, medication syringes demonstrated appropriate volume depletion based on programmed infusion rates, and no further volume discrepancies were observed.No additional information is available at this time.
 
Additional Manufacturer Narrative
Should additional relevant information become available, a supplemental report will be submitted.

Brand Name
Novum IQ
Common Device Name
Pump, infusion
Manufacturer (Section D)
BAXTER HEALTHCARE CORPORATION
deerfield IL
Manufacturer (Section G)
ORBRAY THAILAND CO., LTD.
northern region ind. estate
60/29 moo 4, tambol banklang
a.muang, ban klang, lamphun NA 51000
TH   51000
Manufacturer Contact
25212 w. illinois route 120
round lake, IL 60073
+1(224)270-5355
MDR Report Key50040050
Report Number1416980-2026-02448
Device Sequence Number10556167
Product Code FRN
UDI-Device Identifier05413765852428
UDI-Public(01)05413765852428
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
K242390
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/09/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number40800BAXUS
Device Catalogue Number40800BAXUS
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/30/2026
Supplement Date Received by Manufacturer09/04/2026
08/12/2026
Initial Report FDA Received Date07/27/2026
Supplement Report FDA Received Date09/07/2026
09/09/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
Dextrose 5% in 0.9% sodium chloride; Fentanyl; Midazolam; Novum IQ syringe pump; Novum IQ syringe pump; Precedex; Right internal jugular (RIJ) central line; Unspecified brand large volume pump
Outcome Attributed to Adverse Event Life Threatening;
Patient Age14 DA
Patient SexUnknown